Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 87, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 16, 2016, 7:14 PM CDT for Johnson County, Newton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2016, 7:14 PM CDT (00:14 UTC)
- Expired
- Sep 16, 2016, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, AR, Newton County, AR
The radar
The Western Arkansas radar (KSRX), 111 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354
WGUS54 KLZK 170014
FFWLZK
ARC071-101-170315-
/O.NEW.KLZK.FF.W.0087.160917T0014Z-160917T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
714 PM CDT FRI SEP 16 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN WESTERN ARKANSAS...
NEWTON COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 1015 PM CDT
* AT 712 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN FROM OZONE TO MT. JUDEA. TWO TO AS MUCH AS FOUR INCHES
OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS LIKELY TO OCCUR AND
MAY PERSIST FOR SEVERAL HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JASPER... WESTERN GROVE...
UPPER BUFFALO WILDERNESS AREA... DEVILS KNOB...
WALNUT... DILLEN...
CARVER... ROSETTA...
PRUITT... LOST VALLEY STATE PARK...
ERBIE... PIERCETOWN...
MOORE... WOODLAND...
BEN HUR... BASS...
DIXON RIDGE... YARDELLE...
HARMONY... MARBLE FALLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3611 9294 3573 9295 3573 9316 3560 9317
3560 9322 3555 9323 3551 9370 3577 9369
3576 9352 3588 9352 3589 9350 3592 9350
3599 9345 3612 9328
$$
226What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 5:55 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 16, 5:55 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 555 PM CDT FRI SEP 16 2016 .AVIATION... Scattered showers/storms will be possible over the northern sites this evening, as a surface boundary moves across the region. Over the central portions, precip should be more scattered. Thunder chances will diminish after sunset. However, showers will remain possible through the night, but should largely diminish after 06z as any remaining convection shifts eastward. Mvfr ceilings and visbys will become possible by morning, especially in areas that have seen any rain. While conditions will improve after sunrise, area should still see broken stratocu through the day. Winds will largely be light and variable, except gusty with any storms. Tafs out shortly. && .PREV DISCUSSION...(ISSUED 300 PM CDT FRI SEP 16 2016) SHORT TERM...Tonight Through Sunday Wdly sctd convection noted acrs the FA this aftn...driven by aftn heating and a MCV lifting acrs NE OK. Mid aftn temps ranged fm the mid 80s to the mid 90s. Rapid update model data cont to suggest that convection wl expand in areal coverage SWD acrs NRN and CNTRL AR this evening. Have based POP trends on this scenario...with likely rain chcs mentioned ovr N AR and lesser chcs to the S. Still looking at unsettled conds persisting acrs the FA thru much of the weekend...although not a total washout. A CDFNT wl cont to sloly apch fm the Plains States...eventually entering NW AR later Sat and Sat Ngt. The fnt is fcst to meander ovr the FA thru Sun. Looking for sctd convection to rmn in the fcst...mainly diurnally driven as we progress over the weekend. High temps wl hover close to or a bit abv normal...with overnight lows in the 60s and lower 70s. Long Term...Sunday Night through Friday An upper trough and associated cold front should be south of the forecast area by Sunday evening. Behind the Sunday upper trough, high pressure will build into the central United States. However, would not expect a cool down behind the front though as upper high pressure will build into the central United States, keeping the region dry and holding temperatures well above seasonal values. That being said, would not be surprised to see some isolated showers or thunderstorms especially on Tuesday afternoon near the Missouri border where another weak front will be approaching from the north. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...57
Hazardous weather outlook, Sep 16, 5:00 AM CDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI SEP 16 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST ACROSS THE NORTHWEST HALF OF ARKANSAS...ESPECIALLY LATER THIS AFTERNOON AND TONIGHT. RAINFALL SHOULD AVERAGE A HALF INCH TO AN INCH AND A HALF...WITH LOCALLY OVER TWO INCHES. FARTHER SOUTHEAST...PRECIPITATION WILL BE MORE ISOLATED TO SCATTERED...AND AMOUNTS WILL TEND TO BE MUCH LESS. FROM CENTRAL INTO SOUTHEAST SECTIONS OF THE STATE...AFTERNOON HEAT INDEX VALUES WILL APPROACH 100 DEGREES. WHILE THERE COULD BE SOME SEVERE WEATHER AND FLASH FLOODING THROUGH TONIGHT...IT WILL TEND TO BE LOCALIZED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIT AND MISS SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE WEEKEND. ANY SEVERE WEATHER OR FLASH FLOODING WILL BE SPOTTY. HEADING INTO NEXT WEEK...A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE SOUTHERN PLAINS. UNDER THE HIGH...RAIN CHANCES WILL DECLINE...WITH ONLY ISOLATED THUNDERSTORMS DURING THE HEAT OF THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 46
In the hours before
Special weather statement, Sep 16, 6:38 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
638 PM CDT FRI SEP 16 2016
ARZ012-021-170015-
JOHNSON AR-NEWTON AR-
638 PM CDT FRI SEP 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON AND
SOUTHWESTERN NEWTON COUNTIES UNTIL 715 PM CDT...
AT 638 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DEVILS KNOB...OR 15 MILES NORTH OF CLARKSVILLE...MOVING NORTHEAST AT
20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WALNUT... ROSETTA...
DILLEN... DEVILS KNOB...
DIXON RIDGE... NAIL...
FORT DOUGLAS... SWAIN...
CATALPA... FALLSVILLE...
SALUS... HAW CREEK FALLS CAMPGROUND...
MINERAL SPRINGS RECREATION AREA...
DEER...
OZONE... ARBAUGH...
OARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3573 9309 3573 9316 3569 9316 3556 9348
3571 9360 3577 9353 3576 9352 3578 9352
3595 9332
TIME...MOT...LOC 2338Z 236DEG 19KT 3569 9347
226The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:21 PM CDT | Special Weather Statement | LZK | Fulton | 39 min |
| Sep 16, 7:30 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 30 min |
| Sep 16, 7:37 PM CDT | Special Weather Statement | LZK | Johnson | 23 min |
| Sep 16, 7:58 PM CDT | Flash Flood Warning | LZK | Newton, Pope, Searcy | 3 hr |
| Sep 16, 8:06 PM CDT | Special Weather Statement | LZK | Johnson, Pope | 39 min |
| Sep 16, 8:09 PM CDT | Special Weather Statement | LZK | Izard, Stone | 36 min |
| Sep 16, 8:26 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 34 min |
| Sep 16, 8:56 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren, Yell | 34 min |
| Sep 16, 10:14 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 46 min |
| Sep 16, 11:20 PM CDT | Special Weather Statement | LZK | Faulkner, Perry, Pulaski, Saline | 40 min |
| Sep 16, 11:25 PM CDT | Special Weather Statement | LZK | Montgomery | 35 min |
| Sep 17, 12:29 AM CDT | Special Weather Statement | LZK | Jackson, Woodruff | 31 min |
| Sep 17, 3:54 PM CDT | Special Weather Statement | LZK | Clark | 36 min |
| Sep 17, 4:36 PM CDT | Special Weather Statement | LZK | Ouachita | 24 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.